Mississippi, 2016Flash Flood and Damaging Winds in Mississippi, July 14 to 15, 2016
July 14 to 15, 2016 · NWS JAN · 16 events in 11 counties and zones
A complex of showers and thunderstorms tracked southeast across the region during the evening hours on the 14th. These brought severe weather in the form of damaging winds to much of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $228,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of showers and thunderstorms tracked southeast across the region during the evening hours on the 14th. These brought severe weather in the form of damaging winds to much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 14, 4:18 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 14, 4:18 PM CST, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
518 PM CDT THU JUL 14 2016
.UPDATE...MCS currently over Central AR is showing no signs of
losing steam and is currently on track to reach the NW corner of the
CWA between 7 and 8 pm. Forecast for tonight has ben overhauled to
significantly increase POPs across the Delta. HWO/graphics have been
revised to add a limited threat generally north of I-20 and an
elevated threat across much of the Delta. Damaging winds will be the
main concern, but there have been a few deeper cores capable
of producing severe hail. Updated products have already been shipped.
/DL/
&&
.DISCUSSION... /Issued at 400 PM CDT THU JUL 14 2016/
SHORT TERM... The storms across our northern counties dissipated
as the shortwave helping to develop the activity shifted northeast
of Mississippi. Local radars this afternoon had scattered storms
mainly southeast of a Natchez to Meridian line. This activity will
continue into the early evening hours before dissipating. Microburst
potential with these storms were lower so have pulled mention of
severe storms from our HWO. Additional rain chances are possible
tonight from the northwest. Afternoon water vapor imagery/RAP
analysis had a second shortwave topping the large 594dam ridge over
the southern plains.
This shortwave was helping develop a complex of storms moving east
into western Arkansas. As the mid level ridge continues to weaken
tonight the complex of storms may move more to the southeast and
toward our northwest zones. A few strong storms can not be ruled out
especially over our northwest most zones but the complex is expected
to weaken as it enters our CWA later this evening. Wl still have a
moist airmass over our CWA Friday along with lower heights and a
potential surface boundary left over from the storms tonight. Daytime
heating should lead to scattered to numerous coverage of storms by
afternoon. Cooler afternoon temperatures are expected areawide. The
warmest temperatures will be in our west where the lowest pops will
be carried. A storm or two with strong gusty winds will be possible
Friday as well. /22/
LONG TERM...
Saturday through Wednesday...At the beginning of the period a large
ridge, centered over northern old Mexico, will extend over the
southern CONUS and out into the Atlantic. A weakness in the ridge
will exist over the lower MS valley/TN valley where a weak cold front
will coincidentally be located. With convergence along the frontal
boundary, 6-7 c/km lapse rates, and PWs near 2 inches, believe a good
scattering of convection will result in the heat of the day.
From Sunday through the end of the period, the weak front will have
moved back north of the area as the mid/upper level ridging
continues. The increased warming aloft will have the affect of
hindering convective possibilities for the majority of the area,
with southeast sections having the best, albeit slight, chances if
any system can pass on the periphery of the ridge.
Meanwhile, temperatures will become quite hot, especially over the
ArkLaMiss Delta region where any afternoon convection will be hard
to come by. It is in these areas that maximums will steadily rise
each afternoon through the mid 90s into the upper 90s by
Tuesday/Wednesday with heat indices around 105. /26/
&&
.AVIATION...
Isolated to scattered storms are developing across portions of the
area this afternoon thanks to daytime heating and an outflow boundary
dropping east southeast through the northeast corner of the region. A
few storms could be intense, producing gusty winds and frequent
lighting. Some small hail will be possible with the a storm or two as
well. If convection is observed on station, flight categories could
be briefly reduced to IFR status due to degraded visibilities and
ceiling heights. Convection should begin to wane in coverage and
intensity after sunset this evening. /19/
&&
.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&
DL/22/26/19
Hazardous weather outlook, Jul 14, 4:58 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT THU JUL 14 2016
ARZ074-075-MSZ018-019-025-026-034-035-152300-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-
HUMPHREYS-
558 PM CDT THU JUL 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.
.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH MIDNIGHT
A LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO THE ARKLAMISS DELTA
AREA THIS EVENING. DAMAGING WIND GUSTS AND HAIL TO QUARTER SIZE
WILL BE POSSIBLE THESE STORMS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
LAZ007>009-015-016-MSZ027>033-036>047-152300-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-
558 PM CDT THU JUL 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT
STRONG TO SEVERE STORMS ARE POSSIBLE ALONG A LINE OF STORMS MOVING
INTO THE AREA LATER TONIGHT. DAMAGING WIND GUSTS AND HAIL TO QUARTER
SIZE WILL BE POSSIBLE THESE STORMS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
LAZ023>026-MSZ048>066-072>074-152300-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
558 PM CDT THU JUL 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND SOUTHERN PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
DL
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 14, 4:29 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT THU JUL 14 2016
MSZ031-039-142300-
NOXUBEE MS-LOWNDES MS-
529 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE AND
SOUTHEASTERN LOWNDES COUNTIES UNTIL 600 PM CDT...
AT 528 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BIGBEE VALLEY...OR NEAR PICKENSVILLE...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3324 8831 3322 8831 3324 8840 3334 8841
3337 8829
TIME...MOT...LOC 2228Z 268DEG 17KT 3330 8834
7Special weather statement, Jul 14, 4:45 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT THU JUL 14 2016
MSZ046-142330-
KEMPER MS-
545 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEMPER COUNTY UNTIL
630 PM CDT...
AT 545 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF ELECTRIC MILLS...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ELECTRIC MILLS AROUND 555 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCOOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3275 8868 3292 8869 3292 8838 3277 8838
TIME...MOT...LOC 2245Z 261DEG 11KT 3287 8851
7
Special weather statement, Jul 14, 5:01 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT THU JUL 14 2016
MSZ038-142345-
WINSTON MS-
601 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINSTON COUNTY
UNTIL 645 PM CDT...
AT 601 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STALLO...OR 9 MILES WEST OF NANIH WAIYA...MOVING NORTHEAST AT 10
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WINSTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS: NOXAPATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3293 8913 3293 8915 3297 8919 3316 8896
3294 8884
TIME...MOT...LOC 2301Z 244DEG 8KT 3296 8910
7Special weather statement, Jul 14, 5:17 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT THU JUL 14 2016
MSZ050-051-142345-
NEWTON MS-SCOTT MS-
617 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEWTON AND
NORTHEASTERN SCOTT COUNTIES UNTIL 645 PM CDT...
AT 616 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STEELE...OR 7 MILES EAST OF HARPERVILLE...MOVING NORTH AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PROSPECT AROUND 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3236 8928 3236 8955 3257 8945 3256 8925
TIME...MOT...LOC 2316Z 196DEG 17KT 3247 8936
7
Special weather statement, Jul 14, 5:22 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT THU JUL 14 2016
MSZ038-039-150015-
NOXUBEE MS-WINSTON MS-
622 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NOXUBEE AND EAST
CENTRAL WINSTON COUNTIES UNTIL 715 PM CDT...
AT 622 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR VERNON...OR 10 MILES NORTHEAST OF NANIH WAIYA...MOVING EAST AT
15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MASHULAVILLE AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3293 8883 3315 8896 3317 8870 3293 8867
TIME...MOT...LOC 2322Z 268DEG 14KT 3306 8886
7
Special weather statement, Jul 14, 5:36 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT THU JUL 14 2016
MSZ050-150015-
SCOTT MS-
636 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT COUNTY UNTIL
715 PM CDT...
AT 636 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR FORKVILLE...OR 10 MILES NORTH OF MORTON...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORKVILLE AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3239 8973 3249 8976 3254 8977 3258 8959
3258 8958 3244 8956
TIME...MOT...LOC 2336Z 263DEG 13KT 3250 8971
7Event by event
14 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Noxubee
- When
- July 14, 6:15 PM CST
- Where
- Noxubee County, 0.8 mi N of Aubrey
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.161, -88.332
A tree was blown down across Sandyland Road.
Thunderstorm Wind, Noxubee
- When
- July 14, 6:30 PM CST
- Where
- Noxubee County, 2.22 mi SW of Macon Muni Arpt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.110, -88.560
Thunderstorm Wind, Bolivar
- When
- July 14, 7:25 PM CST to 7:35 PM CST
- Where
- Bolivar County, 0.45 mi NNE of Victor to 6.84 mi E of Cleveland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.786, -90.827
Trees were blown down across the county.
Thunderstorm Wind, Washington
- When
- July 14, 7:30 PM CST to 7:38 PM CST
- Where
- Washington County, 4.9 mi NE of Foote to 0.88 mi NE of Overby
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.150, -90.970
Numerous trees were blown down across the southern part of the county, mainly south of Highway 438.
Thunderstorm Wind, Issaquena
- When
- July 14, 7:40 PM CST
- Where
- Issaquena County, 4.05 mi ESE of Mayersville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.870, -91.010
A tree was blown down across Grant Road.
Thunderstorm Wind, Sunflower
- When
- July 14, 7:45 PM CST to 7:55 PM CST
- Where
- Sunflower County, 0.85 mi WNW of Indianola to 1.77 mi ENE of Mattoon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.454, -90.664
Trees were blown down across the county.
Thunderstorm Wind, Lauderdale
- When
- July 14, 7:45 PM CST
- Where
- Lauderdale County, 5.14 mi NNE of Kewanee
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.490, -88.420
Trees and power lines were blown down around the intersection of Luther Ray Cobb and Raymond Cobb Roads.
Thunderstorm Wind, Lauderdale
- When
- July 14, 7:55 PM CST
- Where
- Lauderdale County, 1.36 mi ESE of (Mei)key Fld Meridia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -88.730
A few trees and power lines were blown down along Valley Road.
Thunderstorm Wind, Hinds
- When
- July 14, 7:59 PM CST to 8:40 PM CST
- Where
- Hinds County, 4.15 mi NE of Bolton to 0.9 mi SW of Nogan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 32.385, -90.412
A thunderstorm brought a swath of wind damage to portions of eastern Hinds County. A utility pole was broken off on Northside Drive, and another was broken on Westhaven Drive. A tree was blown down onto utility equipment on St. Thomas Road. Trees were blown down on Clinton-Raymond Road. A big tree was also blown down near Longwood Drive, while a fence and large limbs were also blown down on Turnberry Cove. Powerlines were snapped on Springridge Road in Clinton and a 56mph gust was measured near Clinton. Utility poles were broken along I-55 and Elton Road near Byram. A tree was blown down onto a house on Savanna Street and powerlines were also blown down in that same area.
Thunderstorm Wind, Sunflower
- When
- July 14, 8:00 PM CST
- Where
- Sunflower County, 1.34 mi WSW of Ruleville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $14,000
- Reported by
- Utility Company
- Coordinates
- 33.720, -90.590
A tree was blown down on utility equipment.
Lightning, Hinds
- When
- July 14, 8:15 PM CST
- Where
- Hinds County, 0.41 mi N of Clinton
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.336, -90.331
Lightning damaged the clock tower atop Nelson Hall at Mississippi College. Bricks were knocked from the tower.
Thunderstorm Wind, Madison
- When
- July 14, 8:25 PM CST
- Where
- Madison County, 3.01 mi W of Farmhaven
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.673, -89.801
Trees were blown down at the intersection of Highways 16 and 17. A tree also fell on a power line at this location. Another tree fell on the Natchez Trace nearby.
Thunderstorm Wind, Yazoo
- When
- July 14, 8:25 PM CST to 8:45 PM CST
- Where
- Yazoo County, 4.44 mi WNW of Yazoo City to 2.93 mi WNW of Linwood
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.884, -90.485
Scattered trees and power lines were blown down across the county.
Thunderstorm Wind, Warren
- When
- July 14, 8:33 PM CST to 8:49 PM CST
- Where
- Warren County, 0.62 mi NNE of Vicksburg to 1.64 mi W of Beechwood
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.358, -90.877
Trees and power lines were blown down throughout the city and county. Numerous trees were blown down on I-20 near Vicksburg.
Thunderstorm Wind, Hinds
- When
- July 14, 9:12 PM CST
- Where
- Hinds County, 1.02 mi SSE of Raymond
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.257, -90.421
A few trees were blown down and a utility pole was broken along Dry Grove Road.
Flash Flood, Lamar
- When
- July 15, 11:24 AM CST to 2:00 PM CST
- Where
- Lamar County, 3.81 mi ESE of Tatums Camps to 2.7 mi ESE of Tatums Camps
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.200, -89.490
Water was over Purvis Oloh Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in West Virginia, July 14, 20161 death · $701,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, July 14, 20161 death · $48,000 · 55 kt wind · 13 events
- Damaging Wind and Lightning Strikes in Alabama, July 14, 20161 death · 4 injured · $500 · 3 events
- Flash Flooding and Hail in Oklahoma, July 14, 2016$1.3 million · 1.5 in hail · 77 events
- Hail and Damaging Winds in Tennessee, July 14, 20161 death · $14,000 · 1 in hail · 8 events
- Lightning Strike in Louisiana, July 14, 20161 death · 1 injured · 1 event
- Hail and Damaging Winds in Arkansas, July 14, 20161 injured · $521,000 · 61 kt wind · 51 events
- Damaging Winds in Texas, July 14, 2016$260,000 · 78 kt wind · 5 events
- Damaging Winds in Louisiana, July 14 to 15, 2016$148,000 · 56 kt wind · 10 events
- Damaging Winds in New Jersey, July 14, 20162 injured · $39,000 · 61 kt wind · 8 events
- Damaging Winds in New York, July 14, 2016$95,000 · 60 kt wind · 5 events
- Damaging Winds in North Carolina, July 14, 2016$108,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641470, 641471, 641472, 641473, 641474, 641475, 641476, 641478, 641484, 641477, 641487, 641481, 641488, 641490, 641493, 642030.